Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2014, 5:16 PM EDT for Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 5:16 PM EDT (21:16 UTC)
- Expired
- May 28, 2014, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:20 PM EDT | HAIL 0.88 | Garden City, GA | TRAINED SPOTTER REPORTED NICKEL SIZE HAIL. |
| May 28, 5:23 PM EDT | TSTM WND DMG | Garden City, GA | ONE TREE DOWN ON POWERLINES ALONG SPIVEY AVENUE NEAR SHARON PARK. |
| May 28, 5:25 PM EDT | TSTM WND GST 54 | Savannah Airport, GA | |
| May 28, 6:03 PM EDT | HAIL 1 | 4 Sse Rincon, GA | PUBLIC REPORTED DIME TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS52 KCHS 282116 SVRCHS GAC051-103-SCC053-282215- /O.NEW.KCHS.SV.W.0022.140528T2116Z-140528T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 516 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... CHATHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 615 PM EDT * AT 516 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR GARDEN CITY...MOVING NORTH AT 10 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... * SOME LOCATIONS IN THE WARNING INCLUDE... SAVANNAH HISTORIC DISTRICT...HUTCHINSON ISLAND...GARDEN CITY... POOLER...SAVANNAH AIRPORT...PORT WENTWORTH... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3228 8127 3228 8105 3206 8108 3205 8124 TIME...MOT...LOC 2116Z 175DEG 8KT 3210 8117 $$
3 follow-up statements
161 WWUS52 KCHS 282130 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT WED MAY 28 2014 GAC051-103-SCC053-282215- /O.CON.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/ EFFINGHAM GA-JASPER SC-CHATHAM GA- 530 PM EDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR GARDEN CITY...MOVING NORTH AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN CITY...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...HUTCHINSON ISLAND...SAVANNAH AIRPORT AND SAVANNAH HISTORIC DISTRICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. && LAT...LON 3228 8127 3228 8105 3206 8108 3205 8124 TIME...MOT...LOC 2130Z 175DEG 8KT 3213 8117 $$
306 WWUS52 KCHS 282150 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 550 PM EDT WED MAY 28 2014 GAC051-103-SCC053-282215- /O.CON.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/ EFFINGHAM GA-JASPER SC-CHATHAM GA- 550 PM EDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR MEINHARD...MOVING NORTH AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MEINHARD...MONTEITH...PORT WENTWORTH AND SAVANNAH AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3211 8125 3228 8127 3228 8105 3212 8107 TIME...MOT...LOC 2150Z 175DEG 8KT 3219 8123 $$
483 WWUS52 KCHS 282212 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 612 PM EDT WED MAY 28 2014 GAC051-103-SCC053-282221- /O.EXP.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/ EFFINGHAM GA-JASPER SC-CHATHAM GA- 612 PM EDT WED MAY 28 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES WILL EXPIRE AT 615 PM EDT... AT 611 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNING AREA. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAIN AND GUSTY WINDS. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3211 8125 3228 8127 3228 8105 3212 8107 TIME...MOT...LOC 2211Z 175DEG 8KT 3224 8123 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:39 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 28, 3:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT WED MAY 28 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TONIGHT. A WEAK BACKDOOR COLD FRONT IS EXPECTED TO APPROACH THE AREA FROM THE NORTH THURSDAY BEFORE PUSHING SOUTH OF THE AREA BY SUNDAY. STRONGER HIGH PRESSURE WILL THEN BUILD FROM THE NORTH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... REST OF THE AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM DEVELOPMENT HAS REMAINED CONFINED TO SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COASTLINE. STORMS HAVE BEEN RELATIVELY SHORT-LIVED AS UPDRAFTS APPEAR TO BE STRUGGLING TO MAINTAIN GIVEN THE LESS THAN IMPRESSIVE MID-LEVEL ENVIRONMENT. THE SPC MESOANALYSIS PAGE SHOWS THE BEST INSTABILITY ALONG AND WEST OF THE SAVANNAH RIVER SO POPS HAVE BEEN FAVORED THERE. THE SEVERE THREAT REMAINS QUITE LOW...BUT THE CHANCE REMAINS FOR AN ISOLATED SEVERE STORM WHERE MORE SIGNIFICANT BOUNDARY INTERACTIONS OCCUR. TONIGHT...ALOFT THE UPPER RIDGE AXIS WILL REMAIN IN PLACE AS THE OVERALL PATTERN REMAINS UNCHANGED. ATLANTIC HIGH PRESSURE WILL CONTINUE TO EXTEND WESTWARD AND ACROSS THE FORECAST AREA WITH A PREVAILING SOUTHWEST FLOW. ANY LINGERING EVENING SHOWER/THUNDERSTORM ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET...AND THE REST OF THE OVERNIGHT IS EXPECTED TO REMAIN DRY. ANY LINGERING DEBRIS CLOUDS SHOULD THIN AND CLEAR OUT THROUGH THE NIGHT...WITH SKIES BECOMING MOSTLY CLEAR BY SUNRISE. ANOTHER MILD NIGHT IS ON TAP WITH LOWS FALLING TO AROUND 70 IN MOST AREAS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE WILL SLOWLY WEAKEN OFFSHORE THIS PERIOD WHILE A BACKDOOR COLD FRONT SLOWLY SINKS SOUTHWARD INTO THE AREA FRIDAY. WARM AND HUMID CONDITIONS...MORE TYPICAL OF SUMMER...WILL PREVAIL WITH MOSTLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. BY FRIDAY COVERAGE OF RAIN SHOULD BE A BIT GREATER GIVEN THE ADDED CONVERGENCE WITH THE FRONT...ALTHOUGH THERE WILL BE A BIT GREATER MID-LEVEL CAPPING WHICH SHOULD TEMPER COVERAGE A BIT. GIVEN THE LACK OF STRONG SYNOPTIC FORCING THE RISK FOR ANY SEVERE STORMS WILL REMAIN LOW. TEMPS GENERALLY SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...SHOWING A BUILDING RIDGE FROM THE GREAT LAKES SOUTHWARD INTO THE SOUTHEAST U.S. THROUGH SUNDAY. THIS RIDGE FLATTENS AND MOVES OVER THE AREA MONDAY...THEN SOUTHEAST OF THE REGION TUESDAY AND WEDNESDAY. SATURDAY WILL BE THE TRANSITION DAY...WITH SCATTERED AFTERNOON CONVECTION...ESPECIALLY SOUTHERN 1/2 OF THE AREA. CONTINUED DRYING TREND FOR SUNDAY AND MONDAY AS THE RIDGE TO THE NORTH PUSHES DRIER/SUBSIDING AIR SOUTHWARD. HAVE KEPT SLIGHT CHANCE POPS EXTREME SOUTH SUNDAY...THEN LESS THEN 15% FOR MONDAY ALL AREAS. BY TUESDAY AND WEDNESDAY ...MODELS INDICATING SOME MOISTURE RETURN ON THE BACK/WEST SIDE OF THE RIDGE. THUS...HAVE GRADUALLY BROUGHT BACK LOW END CHANCE POPS TUESDAY AND WEDNESDAY FOR AFTERNOON CONVECTION. NEAR NORMAL TEMPERATURES SUNDAY AND MONDAY...CLIMBING TO SLIGHTLY ABOVE NORMAL TUESDAY AND WEDNESDAY AS THE RIDGE MOVES OVER THE AREA AND LOW LEVEL SOUTHWEST FLOW SETS IN. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. BASED ON CURRENT RADAR IMAGERY...THE BEST COVERAGE IS ACROSS SOUTHEAST GEORGIA SO A VCTS HAS BEEN ADDED TO KSAV THROUGH 21Z. THE CHANCE EXISTS AT KCHS AS WELL...BUT GIVEN THE LACK OF COVERAGE IN SOUTHEAST SOUTH CAROLINA...NOTHING WILL BE INCLUDED AT THIS TIME. ANY SHOWERS AND STORMS THAT DO DEVELOP WILL DIMINISH THIS EVENING WITH THE LOSS OF HEATING. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE WITH MAINLY AFTERNOON/EARLY EVENING SHOWERS AND TSTMS THURSDAY THROUGH SATURDAY. BEST CHANCES SHOULD BE FRIDAY AS A WEAK BACKDOOR FRONT SLOWLY MOVES THROUGH. BREEZY CONDITIONS LIKELY SUNDAY. && .MARINE... TONIGHT...SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL CONTINUE TO BE THE PRIMARY SURFACE FEATURE AS IT EXTENDS WESTWARD ACROSS THE LOCAL WATERS. THE HIGH WILL MAINTAIN A MODEST SOUTH TO SOUTHWEST FLOW WHICH WILL GENERALLY BE 15 KT OR LESS THROUGH THE PERIOD. SEAS WILL BE 2-3 FT. WEDNESDAY THROUGH SUNDAY...NO SIGNIFICANT CONCERNS GIVEN THE RELATIVELY WEAK PRESSURE GRADIENT OVER THE AREA BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH. BY FRIDAY THE TROUGH SHOULD SINK SOUTHWARD INTO THE LOCAL WATERS...LIKELY PUSHING SOUTH OF THE GEORGIA WATERS BY SUNDAY. AFTER THE FROPA...THE GRADIENT WILL INCREASE POSSIBLY LEADING TO MARGINAL ADVISORY CONDITIONS EARLY NEXT WEEK...ESPECIALLY BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...RJB LONG TERM...RFM AVIATION...BSH MARINE...BSH/RJB
Hazardous weather outlook, May 28, 3:26 AM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 326 AM EDT WED MAY 28 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 326 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 28, 3:20 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT WED MAY 28 2014 GAZ114-137-138-281945- INLAND LIBERTY-LONG-TATTNALL- 320 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY AND LONG COUNTIES THROUGH 345 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BEARDS CREEK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BEARDS CREEK...DONALD... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3203 8187 3193 8163 3175 8177 3187 8194 TIME...MOT...LOC 1920Z 211DEG 8KT 3187 8185
Special weather statement, May 28, 3:38 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 338 PM EDT WED MAY 28 2014 GAZ088-100-282015- BULLOCH-SCREVEN- 338 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH COUNTIES THROUGH 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BLITCH...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCH...OGEECHEE...DONEGAL...EUREKA...COOPERVILLE...DOVER... CAMERON...GOLOID... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3273 8159 3252 8153 3251 8180 3260 8188 TIME...MOT...LOC 1938Z 256DEG 14KT 3258 8177
Special weather statement, May 28, 3:55 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT WED MAY 28 2014 GAZ114>116-137-138-282030- EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 355 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... LIBERTY...BRYAN AND LONG COUNTIES THROUGH 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...OVER EXTREME EAST CENTRAL TATTNALL COUNTY... MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... AREAS BETWEEN DAISY AND MIDWAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3215 8181 3212 8159 3198 8180 3202 8187 TIME...MOT...LOC 1955Z 217DEG 6KT 3204 8179
Special weather statement, May 28, 4:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT WED MAY 28 2014
GAZ101-116-282115-
EFFINGHAM-INLAND BRYAN-
449 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BRYAN
COUNTIES THROUGH 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LANIER...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LANIER...ELLABELL...BLITCHTON...EDEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8166 3221 8156 3223 8150 3215 8132
3210 8139 3208 8139 3207 8138 3198 8146
TIME...MOT...LOC 2049Z 230DEG 11KT 3210 8156The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:20 PM EDT | Special Weather Statement | CHS | Long | 25 min |
| May 28, 3:38 PM EDT | Special Weather Statement | CHS | Screven | 37 min |
| May 28, 3:55 PM EDT | Special Weather Statement | CHS | Evans | 35 min |
| May 28, 4:49 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| May 28, 5:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 54 min |
| May 28, 6:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| May 28, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 54 min |
| May 28, 6:40 PM EDT | Special Weather Statement | CHS | Hampton | 35 min |
| May 28, 6:52 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| May 28, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.